Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cprlfred

Anti-Depressants and other drugs that may increase sebum

Does anyone know of any studies that show a link between Anti-depressants (SSRIs) and increased sebum production? I'm curious about how these drugs effect serotonin and norepinephrine and how those changes might effect hormones and ultimately sebum production.

I'm also curious about other meds such as xanax, clonopin, etc...

Please share any scientific studies. personal stories are ok, but looking for some scientific evidence to try and get a good understanding of any possible connections.

If there are already posts about this on this site, if you could direct me to those, that would be great too.

thanks

Share this post


Link to post
Share on other sites

I'm not aware of anything. There may be a link between them and insulin resistance on first glance, so that may be an avenue to look at and if that affects it. Someone else may be more help though.

Are you saying since going on them, your sebum has increased ? I'm just wondering if there could be some other angle, like stress leading to increased sebum, or change in diet thats gone along with it ?

Share this post


Link to post
Share on other sites

I'm really just pulling at straws - desperately trying to figure out why my sebum has increased - fairly dramatically - at age 30 - I suffer from pretty major anxiety and depression, but I never really thought that that could make that much of a difference. I've tried numerous dietary changes and not noticed much of anything.

i guess with the med angle i was thinking that some of these drugs effect norepinephrine which might affect hormone levels...I really have no idea.

thanks though

Share this post


Link to post
Share on other sites

if you had asked for SNRI or SSNRI then it would probably be easier to answer, since those are "linked to Noradrenaline" - if there is more Noradrenaline in your blood then you will have "more drive" ;-D - and since stress hormones are always said to increase acne... you know...

i don't know how serotonine connects to stress hormones...

greets from Germany ;)

Share this post


Link to post
Share on other sites

i found something in wikipedia-Germany:

>>

Auf der postsynaptischen Membran von Nervenzellen kann Serotonin erregend wirken oder hemmend. Durch unterschiedliche Beschickung der verschiedenen Gehirnregionen mit Serotonin kann die Raphe das globale Erregungsmuster im Gehirn beeinflussen. Ein antagonistisches System hierzu ist die Ausschüttung von Noradrenalin durch Neuronen des Locus coeruleus. <<

so this says, that in the brain there is an "antagonic system" - Locus coeruleus fires neurones that do release Noradrenaline as an antagonist to Serotonine!

maybe thats the reason, since stress hormones are said to cause acne!

greets

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×